Alert archive / Puerto Rico / Flash Flood Warnings in 2010
Flash Flood Warning 119, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 8, 2010, 12:24 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2010, 12:24 AM CDT (05:24 UTC)
- Expired
- Oct 8, 2010, 2:58 AM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 45 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
138
WGCA52 TJSJ 080524
FFWSJU
PRC037-053-080815-
/O.NEW.TJSJ.FF.W.0119.101008T0524Z-101008T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
124 AM AST FRI OCT 8 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CEIBA
FAJARDO
* UNTIL 415 AM AST
* AT 119 AM AST...RUNOFF FROM RECENT HEAVY RAINFALL ON THE
HEADWATERS OF THE FAJARDO RIVER IS CAUSING NEW RISES ON THE RIVER.
LATEST U.S.G.S. RIVER GAGES INDICATED THAT THE LEVELS OF THE RIO
FAJARDO WERE AT 7.92 FEET AND WILL CONTINUE TO RISE RAPIDLY AND
WILL GO PAST FLOOD STAGE IN THE NEXT 15 MINUTES. THE FLOOD STAGE IS
8.0 FEET. THE RIVER WILL FLOOD THE INTERSECTION OF THE HIGHWAY 53
AND ROAD 3 IN FAJARDO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1829 6577 1835 6563 1830 6562 1825 6570
$$
ER
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
493
WGCA72 TJSJ 080758
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
358 AM AST FRI OCT 8 2010
PRC037-053-080804-
/O.CAN.TJSJ.FF.W.0119.000000T0000Z-101008T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CEIBA PR-FAJARDO PR-
358 AM AST FRI OCT 8 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR FAJARDO AND CEIBA
MUNICIPALITIES...
AT 3:55 AM AST...USGS SENSORS INDICATED THAT THE FAJARDO RIVER HAD
FALLEN BELOW FLOOD STAGE. WHILE LIGHT TO MODERATE RAINFALL CONTINUES
TO FALL IN THE BASIN...AMOUNTS SHOULD NOT CAUSE ANY SIGNIFICANT
RISES. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 1829 6577 1835 6563 1830 6562 1825 6570
$$
ER
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 7, 10:08 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Oct 7, 10:08 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1108 PM AST THU OCT 7 2010
.UPDATE...THE INFLUX OF DEEP TROPICAL MOISTURE ASSOCIATED TO
TROPICAL STORM OTTO WILL CONTINUE TO GENERATE HEAVY SHOWERS AND
THUNDERSTORMS ACROSS THE LOCAL FORECAST AREA. EARLY IN TH EVENING
SHOWERS MOVE ON SHORE AND AFFECT THE EASTERN HALF OF PUERTO RICO
AND IN THE LAST FEW HOURS SHOWERS AND THUNDERSTORMS DEVELOPED ALONG
THE WESTERN ONE THIRD. THE DOPPLER RADAR CONTINUES TO SHOW MORE
SHOWERS AND THUNDERSTORMS OVER THE CARIBBEAN WATERS AND THEY ARE
EXPECTED TO AFFECT THE SOUTHERN HALF OF THE ISLAND. MODERATE TO
HEAVY SHOWERS CONTINUE TO AFFECT THE USVI THIS EVENING.
&&
.AVIATION...PERIODIC MVFR CONDS WILL REMAIN LIKELY ACROSS ALL TAF
SITES FOR NEXT 24 HOURS...WITH WITH IFR CONDS POSSIBLE IN A PASSING
+SHRA OR +TSRA. SW LLVL WIND FLOW OF 15 TO 25 KTS EXPECTED TO BECOME
S AT 15 TO 25 KTS BY 08/18Z.
&&
.PREV DISCUSSION... /ISSUED 313 PM AST THU OCT 7 2010/
SYNOPSIS...TROPICAL STORM OTTO CONTINUES TO MOVES VERY SLOWLY
NORTH OF PUERTO RICO. OTTO IS EXPECTED TO ACCELERATED TOWARDS THE
NORTH NORTHEAST THE NEXT TWO DAYS....MOVING AWAY FROM THE LOCAL
AREA. A HIGH PRESSURE SYSTEM WILL BUILD ACROSS THE WESTERN
ATLANTIC STARTING SUNDAY. A MORE TYPICAL WIND FLOW WILL ESTABLISH
ACROSS THE LOCAL AREA DURING THE WEEKEND.
DISCUSSION...PERSISTENT RAINFALL...HEAVY AT TIMES...HAS BEEN
AFFECTING PUERTO RICO AND THE U.S. VIRGIN ISLANDS DURING THE LAST
12 HOURS TO 18 HOURS. THIS PERSISTENT RAINFALL HAS BEEN PRODUCING
NUMEROUS FLASH FLOODING...RIVERS OUT OF ITS BANKS..AND MUDSLIDES
ACROSS MUCH OF PUERTO RICO AS WELL ACROSS THE U.S. VIRGIN ISLANDS.
THE LARGE CIRCULATION ASSOCIATED WITH TROPICAL STORM OTTO...IS
BRINGING DEEP TROPICAL MOISTURE ACROSS THE LOCAL AREA...IN A
SOUTH TO SOUTHWEST WIND FLOW. THIS MOIST ENVIRONMENT IS EXPECTED
TO CONTINUE AT LEAST THROUGH FRIDAY AFTERNOON. THEREFORE...THE
FLASH FLOOD WATCH HAS BEEN EXTENDED UNTIL 600 PM AST FRIDAY.
OTTO IS EXPECTED TO ACCELERATED TOWARD THE NORTHEAST DURING THE
NEXT 24 TO 48 HOURS. A SURFACE HIGH PRESSURE SYSTEM WILL BUILD
ACROSS THE WESTERN ATLANTIC SUNDAY...CREATING A MORE SOUTHEAST
WIND FLOW ACROSS THE LOCAL AREA. ALSO...A DRIER AIR IS EXPECTED TO
MOVES ACROSS THE LOCAL AREA. ALTHOUGH DRIER AIR IS
EXPECTED...ENOUGH MOISTURE WILL LINGER ACROSS THE LOCAL AREA
DURING THE WEEKEND TO PRODUCE THE DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS EACH AFTERNOON...MAINLY ACROSS THE WESTERN INTERIOR
AND NORTHWEST SECTION OF PUERTO RICO. STAY TUNED FOR THE LATEST
INFORMATION ABOUT THIS WET SCENARIO.
AVIATION...PERIODS OF MVFR CONDITIONS WILL CONTINUE ACROSS ALL
TAF SITES TONIGHT...IN PASSING SHRA AND POSSIBLE TSRA.
MARINE...HAZARDOUS MARINE CONDITIONS WILL CONTINUE ACROSS ALL
COASTAL WATERS AT LEAST THROUGH FRIDAY NIGHT...AS TROPICAL STORM
OTTO CONTINUES TO LINGER NORTH OF THE AREA.
HYDROLOGY...MOST RIVERS IN PUERTO RICO CONTINUES VERY HIGH..WITH
RIO CIBUCO...RIO LA PLATA...RIO GRANDE DE MANATI...RIO
GUANAJIBO...AND RIO CULEBRINAS ABOVE FLOOD STAGE. SEVERAL FLOOD
WARNINGS ARE IN EFFECTS ALONG THIS RIVERS AND TRIBUTARIES...AND
RIVERS ARE EXPECTED TO REMAIN HIGH AS ANOTHER ROUND OF SHOWERS IS
EXPECTED TO AFFECT PUERTO RICO THE REST OF TONIGHT AND TOMORROW.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 87 77 89 77 / 70 60 60 40
STT 88 79 89 79 / 80 80 80 50
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR CENTRAL INTERIOR-
CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-NORTH
CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN JUAN AND
VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.
VI...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR ST CROIX-ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
&&
04/10Hazardous weather outlook, Oct 7, 5:52 AM CDT, 18 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN...DELAYED ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 652 AM AST THU OCT 7 2010 AMZ710>745-PRZ001>013-081100- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 652 AM AST THU OCT 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SUB TROPICAL STORM OTTO IS MOVING VERY SLOWLY NORTHWARD WHICH IS HOLDING A WIDE BAND OF MOISTURE FROM SOUTH AMERICA ACROSS THE CARIBBEAN AND PUERTO RICO. SHOWERS AND THUNDERSTORMS WILL STREAM ACROSS THE ISLAND BRINGING WIDESPREAD INTERMITTENT HEAVY RAINS AND FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAVY RAINS IN THE BAND OF CONVECTION FROM OTTO WILL CONTINUE AT LEAST THROUGH FRIDAY AND SOME HEAVY RAINS MAY CONTINUE THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT...REPORTS OF VERY HEAVY RAIN AND/OR MAJOR FLOODING ARE WELCOME. AMZ715-725-VIZ001-002-081100- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 652 AM AST THU OCT 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SUB TROPICAL STORM OTTO IS MOVING VERY SLOWLY NORTHWARD WHICH IS HOLDING A WIDE BAND OF MOISTURE FROM SOUTH AMERICA ACROSS THE CARIBBEAN AND THE U.S. VIRGIN ISLANDS. SHOWERS AND THUNDERSTORMS WILL STREAM ACROSS THE ISLANDS BRINGING WIDESPREAD INTERMITTENT HEAVY RAINS AND FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAVY RAINS IN THE BAND OF CONVECTION FROM OTTO WILL CONTINUE AT LEAST THROUGH FRIDAY AND SOME HEAVY RAINS MAY CONTINUE THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT...REPORTS OF VERY HEAVY RAIN AND/OR MAJOR FLOODING ARE WELCOME.
In the hours before
Special weather statement, Oct 7, 9:12 PM CDT, 3 hours 12 minutes before
PRC025-029-035-041-063-069-077-085-095-103-109-119-129-151-080245-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1012 PM AST THU OCT 7 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 1045 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
CAGUAS...CIDRA...CAYEY...JUNCOS...GURABO...SAN LORENZO...LAS
PIEDRAS...PATILLAS...MAUNABO...NAGUABO...CANOVANAS...HUMACAO...
RIO GRANDE AND YABUCOA
AT 1009 PM AST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER SAN LORENZO...MOVING NORTHEAST AT 25 MPH. THIS
LINE WILL BE CAPABLE OF PRODUCING WIND GUSTS TO OF 35 TO 45 MPH AS
WELL AS TORRENTIAL DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINS FROM THESE STORMS WILL FLOOD LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND
RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY
FLOOD WATERS.
ERSpecial weather statement, Oct 7, 9:16 PM CDT, 3 hours 8 minutes before
PRC025-029-035-041-063-069-077-085-095-103-109-119-129-151-080245- COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 1012 PM AST JUEVES 7 DE OCTUBRE DE 2010 EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA LAS 10:45 PM AST PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS EN PUERTO RICO CAGUAS...CIDRA...CAYEY...JUNCOS...GURABO...SAN LORENZO...LAS PIEDRAS...PATILLAS...MAUNABO...NAGUABO...CANOVANAS...HUMACAO... RIO GRANDE Y YABUCOA. A LAS 10:09 PM AST...EL RADAR DOPPLER DEL SNM DETECTO UNA LINEA DE TRONADAS SOBRE SAN LORENZO...MOVIENDOSE AL NORESTE A 25 MPH. ESTA LINEA SERA CAPAZ DE PRODUCIR RAFAGAS DE VIENTOS DE 35 A 45 MPH AL IGUAL QUE AGUACEROS TORRENCIALES Y RAYOS FRECUENTES DE NUBE A SUELO. LLUVIAS FUERTES CON ESTAS TORMENTAS INUNDARAN LAS AREAS BAJAS TALES COMO BADENES Y AREAS DEBAJO DE LOS PUENTES. EVITE ESTAS AERAS Y NO INTENTE CRUZAR CARRETERAS INUNDADAS YA QUE PUDIERA SER ARRASTRADO POR LAS CORRIENTES DE AGUA. LOS NIVELES DE LAS AGUAS DE LOS RIACHUELOS Y RIOS PUDIERAN AUMENTAR TAMBIEN...POR LO TANTO...MUEVASE A TERRENO MAS ALTO SI ES AMENAZADO POR LAS AGUAS.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 8:04 PM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Oct 7, 9:25 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Oct 7, 11:29 PM CDT | Areal Flood Warning | JSJ | 6 hr | |
| Oct 7, 11:30 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 8, 12:14 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 8, 1:16 AM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Oct 8, 2:10 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 8, 3:53 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 8, 5:32 AM CDT | Areal Flood Warning | JSJ | 18 hr | |
| Oct 8, 6:19 AM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Oct 8, 6:42 AM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Oct 8, 7:36 AM CDT | Areal Flood Warning | JSJ | 4 hr | |
| Oct 8, 9:03 AM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Oct 8, 9:56 AM CDT | Small Craft Advisory | JSJ | 19 hr | |
| Oct 8, 10:21 AM CDT | Areal Flood Warning | JSJ | 3 hr | |
| Oct 8, 11:29 AM CDT | Areal Flood Warning | JSJ | 6 hr | |
| Oct 8, 11:29 AM CDT | Areal Flood Warning | JSJ | 12 hr | |
| Oct 8, 12:24 PM CDT | Special Marine Warning | JSJ | 2 hr | |
| Oct 8, 12:41 PM CDT | Areal Flood Warning | JSJ | 12 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.